Alert archive / Michigan / Lake Effect Snow Warnings in 2008
Lake Effect Snow Warning 4, NWS Gaylord, MI
NWS Gaylord, MI issued this lake effect snow warning at Jan 24, 2008, 12:50 AM EST for Manistee County, Michigan. It took effect at Jan 24, 2008, 1:00 AM EST. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 24, 2008, 12:50 AM EST (05:50 UTC)
- In effect from
- Jan 24, 2008, 1:00 AM EST
- Expired
- Jan 24, 2008, 10:55 AM EST
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
County Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 145 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 3:28 AM EST | SNOW 6 | Manistee, MI | 9HR TOTAL ENDING 3 AM. |
| Jan 24, 9:39 AM EST | SNOW 6 | Manistee, MI | 12 HR TOTAL THRU 9 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 240550 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1250 AM EST THU JAN 24 2008 MIZ031-241200- /O.NEW.KAPX.LE.W.0004.080124T0600Z-080124T1200Z/ MANISTEE- INCLUDING THE CITY OF...MANISTEE 1250 AM EST THU JAN 24 2008 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. HEAVY SNOWFALL ALONG AND WEST OF THE US-31 CORRIDOR WILL CONTINUE THROUGH THE PREDAWN HOURS. SNOWFALL AMOUNTS UP TO 9 INCHES LOCALLY ARE POSSIBLE. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ020-025-026-241200- /O.NEW.KAPX.LE.Y.0003.080124T0600Z-080124T1200Z/ LEELANAU-BENZIE-GRAND TRAVERSE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY 1250 AM EST THU JAN 24 2008 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. BANDS OF LOCALLY HEAVY SNOW WILL IMPACT THE ADVISORY AREA THROUGH DAYBREAK...WITH NEW SNOW ACCUMULATIONS BETWEEN MIDNIGHT AND 7 AM OF UP TO 5 INCHES POSSIBLE. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. $$ JPB
2 follow-up statements
000 WWUS43 KAPX 240938 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 438 AM EST THU JAN 24 2008 MIZ031-241700- /O.EXT.KAPX.LE.W.0004.000000T0000Z-080124T1700Z/ MANISTEE- INCLUDING THE CITY OF...MANISTEE 438 AM EST THU JAN 24 2008 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL NOON EST TODAY... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL NOON EST TODAY. HEAVY SNOWFALL ALONG AND WEST OF THE US-31 CORRIDOR WILL CONTINUE UNTIL MIDDAY. SNOWFALL AMOUNTS UP TO 9 INCHES LOCALLY ARE POSSIBLE. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ020-025-026-241700- /O.EXT.KAPX.LE.Y.0003.000000T0000Z-080124T1700Z/ LEELANAU-BENZIE-GRAND TRAVERSE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY 438 AM EST THU JAN 24 2008 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. BANDS OF LOCALLY HEAVY SNOW WILL CONTINUE TO IMPACT THE ADVISORY AREA THROUGH MIDDAY...WITH NEW SNOW ACCUMULATIONS THROUGH NOON OF 2 TO 4 INCHES. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. $$ MC
000 WWUS43 KAPX 241555 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1055 AM EST THU JAN 24 2008 ...LAKE EFFECT DIMINISHING... .THE INTENSITY AND COVERAGE OF LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO LESSEN THIS AFTERNOON. MIZ031-241700- /O.CAN.KAPX.LE.W.0004.000000T0000Z-080124T1700Z/ MANISTEE- INCLUDING THE CITY OF...MANISTEE 1055 AM EST THU JAN 24 2008 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE EFFECT SNOW WARNING. THE INTENSITY AND COVERAGE OF LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO LESSEN THIS AFTERNOON...THEREFORE THE WARNING HAS BEEN CANCELLED. $$ MIZ020-025-026-241700- /O.CAN.KAPX.LE.Y.0003.000000T0000Z-080124T1700Z/ LEELANAU-BENZIE-GRAND TRAVERSE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY 1055 AM EST THU JAN 24 2008 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. THE INTENSITY AND COVERAGE OF LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO LESSEN THIS AFTERNOON...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ AS
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lake effect snow warning went out at Jan 24, 12:25 AM EST, 25 minutes earlier.
Area forecast discussion, Jan 24, 12:25 AM EST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1225 AM EST THU JAN 24 2008 .AVIATION...PERSISTENT VFR TO OCCASIONALLY MVFR CIGS/VIS WILL REMAIN THE RULE AS NUMEROUS NORTHWEST FLOW LIGHT LAKE EFFECT SNOW SHOWERS CONTINUE TO AFFECT MAINLY NW LWR MICHIGAN. WINDS WILL SHIFT TO THE N/NW OVERNIGHT...TARGETING KTVC FOR THE MOST PERSISTENT AND HEAVIEST SNOW SHOWERS AND MVFR/IFR CONDITIONS. SNOW SHOWERS WILL FINALLY BEGIN TO DIMINISH BY THURSDAY AFTERNOON AS HIGH PRESSURE BUILD INTO MICHIGAN. && .UPDATE... /ISSUED 1047 PM WED JAN 23 2008/ WEAK SURFACE TROUGH LINGERS BACK OVER LOWER MICHIGAN LATE THIS EVENING...AS STRONG SURFACE RIDGING TRIES TO PUSH INTO UPPER MICHIGAN. WEAK UPPER LEVEL WAVE IS MOVING THRU SRN LOWER MICHIGAN ATTM...PROVIDING MINIMAL ENHANCEMENT TO ONGOING LAKE EFFECT SNOW SHOWERS...AND PRODUCING SOME LIGHT SNOW/FLURRIES ACROSS THE SE HALF OF THE CWA AWAY FROM LAKE MICHIGAN. LOW LEVEL FLOW IS BEGINNING TO TURN MORE NW...AND SHOULD CONTINUE TO SHIFT TO THE N/NW OVERNIGHT AS THE SURFACE RIDGE AXIS BUILDS IN BEHIND THE FINAL SHORT WAVE NOW MOVING THRU LOWER MICHIGAN. ANJ SNOW OBSERVER REPORTED LITTLE IN THE WAY OF SNOW ACCUMULATION SO FAR THIS EVENING. BASED ON UPSTREAM RADAR TRENDS...SNOW AMOUNTS HAVE LIKELY REMAINED WELL UNDER ADVISORY CRITERIA THIS EVENING. EXPECT SNOW SHOWERS ACROSS ERN UPR MICHIGAN WILL CONTINUE A GRADUAL DOWNWARD TREND OVERNIGHT AS HIGH PRESSURE BUILDS IN. SNOW SHOWERS SHOULD BE MORE INTENSE ACROSS NW LOWER MICHIGAN WEST OF US 131...BUT STILL EXPECT ADDITIONAL ACCUMULATIONS WILL REMAIN SUB-ADVISORY (I.E. EXPECT ONLY ANOTHER INCH OR TWO OVERNIGHT). THUS...WILL CANCEL THE ADVISORY FOR CHIPPEWA COUNTY FOR THE REMAINDER OF THE NIGHT. WILL ALSO CANCEL THE SCA FOR THE LAKE MICHIGAN SHORELINE BASED ON REGIONAL OBS AND LATEST MODEL DATA. PREV DISCUSSION... /ISSUED 344 PM WED JAN 23 2008/ NORTHERN MICHIGAN REMAINS IN THE GRASP OF SEVERAL DAY ARCTIC AIR PLUNGE...WITH ONE LAST REINFORCEMENT SHOT DUE THIS EVENING VIA ELONGATED UPSTREAM SHORTWAVE DIVING SOUTHEAST INTO THE WESTERN GREAT LAKES REGION. LAKE EFFECT REMAINS CENTER STAGE...WITH PERSISTENT WEST NORTHWEST FLOW LEADING TO WIDESPREAD SNOW SHOWER ACTIVITY IN FAVORED AREAS OF NORTHWEST LOWER MICHIGAN. MUCH LIKE THE LAST SEVERAL DAYS...EXCELLENT INSTABILITY (DELTA T/S IN THE LOWER 20S) MORE THAN OFFSET BY VERY MARGINAL SYNOPTIC SCALE MOISTURE (NORTHERN LAKE MICHIGAN 850MB-700MB RH VALUES <30%)...KEEPING SNOW SHOWERS RATHER LIGHT AND DISTINCT BANDING SIGNATURES RATHER MINIMAL. AREAS AWAY FROM THE LAKES ARE EXPERIENCING THE TYPICAL DIURNALLY DRIVEN SCATTERED LIGHT SNOW SHOWER AND FLURRY ACTIVITY...INTERSPERSED WITH AN OCCASIONAL PEAK OF SUNSHINE. DIFFERENT STORY OVER EASTERN UPPER MICHIGAN WHERE DOME OF COLD AIR DRAINAGE SEEPAGE FROM ONTARIO HAS REMAINED STRONG...CONFINING MOST INTENSE AND WIDESPREAD ACTIVITY WEST OF CHIPPEWA COUNTY. HOWEVER...LAST SEVERAL SCANS OF VISIBLE SATELLITE (GREAT LOOKING DISPLAY OF THE INTRICACIES OF LAKE SUPERIOR LES) AND MONTREAL RIVER IMAGERY SHOWS THIS ABOUT TO RAPIDLY CHANGE THIS AFTERNOON...WITH LEADING BAND ABOUT SET TO MOVE INTO THE WHITEFISH POINT AREA. FORECAST CONCERN REMAIN FOCUSED ON THE OVERNIGHT PERIOD AND CENTER AROUND CONTINUING LAKE EFFECT SNOW CONCERNS AND ASSOCIATED HEADLINES. TONIGHT...DIFFICULT FORECAST TO SAY THE LEAST...ESPECIALLY IN TERMS OF EXACT WIND DIRECTION AND SNOW AMOUNTS. SYNOPTICALLY SPEAKING...EXPANSIVE AREA OF LIGHT SNOW AND FLURRIES OVER THE SOUTHERN LAKE REGIONS IN AREA OF APPRECIABLE MID LEVEL SUPPORT AHEAD OF AFOREMENTIONED SHORTWAVE SHOULD PASS OFF TO OUR SOUTH...LEAVING THE TYPICAL MESOSCALE LAKE CONCERNS AS NUMBER ONE PRIORITY. LAKE PARAMETERS ACTUALLY LOOK TO IMPROVE THIS EVENING...AS UPSTREAM MID LEVEL -DIVQ POCKET (HELPING BOOST INVERSION HEIGHTS TO AROUND 6KFT) AND ASSOCIATED LOW AND MID LEVEL MOISTURE PLUME OVERSPREAD THE NORTHERN LAKES. AS MENTIONED...WIND DIRECTION/SPEED OVER NORTHERN LOWER MICHIGAN AND POSSIBLE REEMERGENCE OF COLD AIR DRAINAGE FLOW OVER EASTERN UPPER MICHIGAN ARE THE BIGGEST CHALLENGE. USING NAM-WRF AS GUIDANCE (LATEST GFS SHOWED SIGNIFICANT TREND TO ITS DEPICTION AND HAS BETTER HANDLE ON UPSTREAM LOW LEVEL WIND CONDITIONS ASSOCIATED WITH APPROACHING SHORTWAVE)...THINKING INITIAL WNW FLOW THIS EVENING WILL TRANSITION MORE NORTHERLY DURING THE OVERNIGHT DUE TO WEAK SURFACE REFLECTION PASSING ACROSS SOUTHERN MICHIGAN... PLACING AREAS AROUND AND SOUTH OF GRAND TRAVERSE BAY UNDER THE GUN. THAT BEING SAID...A COUPLE FACTORS ARGUE AGAINST SIGNIFICANT ACCUMULATIONS: 1ST) GUIDANCE SUGGESTING AN ANTICYCLONIC FLOW REGIME OVER NORTHERN LAKE MICHIGAN AS WINDS REMAIN LOCKED MORE NORTHWEST OVER UPPER MICHIGAN...THUS LIMITING POSSIBLE LOW LEVEL CONVERGENCE...AND 2ND) 10 TO 15 KNOT CBL WIND FLOW...LIMITING MOISTURE FLUX FROM THE OPEN WATER AND POSSIBLY KEEPING CONVECTIVE ACTIVITY TIED TO LAND BREEZE DEVELOPMENT. AT THIS TIME...AREA TO WATCH APPEARS SOUTH OF GRAND TRAVERSE BAY...AS POSSIBLE LAND BREEZE CONVERGENCE AXIS CENTERS OVER THE BAY AND DRIFTS SOUTH WITH OVERALL MEAN CBL WIND FLOW. GIVEN ALL THE UNCERTAINTIES AND POSSIBLE NEGATIVE FACTORS...WILL KEEP ADDITIONAL SNOW AMOUNTS IN FAVORED NORTH FLOW AREAS AT 2 TO 4 INCHES. WILL ALSO GO AHEAD AND CANCEL CURRENT NORTHERN MICHIGAN ADVISORY GIVEN LESS THAN ANTICIPATED SNOW THIS AFTERNOON AND WITH ANTICIPATED CHANGE IN WIND DIRECTION. ACROSS EASTERN UPPER MICHIGAN...PERSISTENT WNW TO NW FLOW EXPECTED THROUGH THE OVERNIGHT...TARGETING NORTHWEST CHIPPEWA COUNTY. BIGGEST QUESTION INVOLVES IF/WHERE CANADIAN PLATEAU COLD AIR DRAINAGE AXIS WILL RESIDE. CONCERN IS CONVERGENCE AXIS WILL NOT PUSH AS FAR EAST AS LAST NIGHT...KEEPING ACCUMULATING SNOW SHOWERS ACROSS ACROSS WESTERN CHIPPEWA COUNTY. GENERALLY THINKING ANOTHER 2 TO 4 INCHES TONIGHT NORTH OF ECKERMAN. WILL GO AHEAD AND KEEP CURRENT ADVISORY IN EFFECT FOR CHIPPEWA COUNTY...ESPECIALLY WITH THE BELIEF PARTS OF THE AREA WILL RECEIVE AN INCH OR TWO THIS AFTERNOON. THURSDAY...MID LEVEL HEIGHT EXPECTED TO BUILD THROUGH THE DAY AS LONG WAVE TROUGH AXIS PUSHES OFF TO THE EAST. LINGERING NORTHWEST FLOW LAKE SNOW SHOWERS EXPECTED...ESPECIALLY DURING THE MORNING...BEFORE WINDS STEADILY VEER MORE WEST DURING THE AFTERNOON. DEEP LAYER SUBSIDENCE AND WARMING 850MB TEMPERATURES INTO THE MID TEENS SHOULD TAKE THEIR TOLL ON THE LAKE MACHINE THROUGH THE DAY...WITH JUST SOME SCATTERED LIGHT SNOW SHOWERS IN FAVORED WEST FLOW AREAS BY EVENING. ANY ACCUMULATIONS SHOULD REMAIN AT ABOUT AN INCH OR LESS DURING THE DAY. DESPITE MID LEVEL WARMING...SURFACE TEMPERATURES RATHER SLOW TO RESPOND WITH AFTERNOON HIGHS ONLY MAKING INTO THE TEENS...TO PERHAPS NEAR 20 IN FAR SOUTHEAST AREAS. MSB LATER PERIODS...FAIRLY TRANQUIL...AT LEAST BY NORTHERN MI STANDARDS. HEIGHTS ALOFT REBOUND THU NIGHT/FRIDAY...AS THE ARCTIC SURFACE HIGH FINALLY STOPS GETTING REINFORCED...AND STARTS MOVING EAST ACROSS THE OHIO VALLEY AND TO THE EAST COAST. DEVELOPING SW LOW LEVEL FLOW WILL BRING MODERATING TEMPS. OTHER THAN LIGHT LAKE EFFECT (MAINLY EARLY)...OUR NEXT WX MAKER WILL WAIT TIL SATURDAY...AS AN UPPER TROF OF PACIFIC ORIGIN ADVANCES FROM THE NORTHERN PLAINS. PRECIP AND TEMP TRENDS ARE THE MAIN CONCERNS. MODELS...PER HPC GUIDANCE...WILL LEAN TOWARD THE FASTER GFS WITH THE UPPER TROF APPROACHING ON SATURDAY. THE FLOW ALOFT IS FAST AND NOT AT ALL AMPLIFIED...SO FASTER SEEMS LOGICAL. A LOT OF THE ENSEMBLE SOLUTIONS ARE ALSO POINTING THIS DIRECTION. THURSDAY NIGHT/FRIDAY...WARMER AND DRIER AIR POURS IN AT LOW AND MID LEVELS...GRADUALLY CUTTING OFF LAKE EFFECT SNOW. 850MB TEMPS...STILL AROUND -15C THU EVENING...WILL INCREASE TO -9C BY FRI MORNING. AND 850-700MB RH LEVELS...ALREADY RATHER DRY THU EVENING AT 25 PERCENT...WILL LOWER TO 15 PERCENT BY FRI MORNING. HOWEVER...AS IS TYPICAL IN THESE SCENARIOS...THERE IS STILL A RESPECTABLE AMOUNT OF SHALLOW INSTABILITY (EVEN INTO FRIDAY). 925MB TEMPS STRUGGLE TO WARM PAST -9C. FOR THAT REASON...AND GIVEN NORMAL LAKE EFFECT /INERTIA/ WHICH TENDS TO PRODUCE SNOW LONGER THAN FORECAST...WILL STRETCH OUT A SMALL CHANCE OF LIGHT SNOW SHOWERS/FLURRIES A LITTLE LATER INTO THURSDAY NIGHT. WILL COMFORTABLY KEEP FRIDAY DRY. THU NIGHT SHOULD BE THE LAST IN OUR STRING OF COLD NIGHTS...THANKS TO A DECREASING CLOUD TREND. HOWEVER...WINDS SHOULD STAY UP ENOUGH TO KEEP US FROM CRASHING. THE USUAL COLD INLAND LOCALES COULD APPROACH ZERO...BUT MOST PLACES WILL STAY IN THE SINGLE DIGITS ABOVE ZERO. HIGHS FRIDAY WILL BE MAINLY MID TO UPPER 20S. THE HURON COAST FROM ROGERS CITY SOUTHWARD WILL BENEFIT FROM A DOWNSLOPING WSW WIND...AND WILL BE CLOSER TO 30. FRIDAY NIGHT/SATURDAY...SHORTWAVE TROF WILL MOVE INTO WI LATE FRI NIGHT...AND ACROSS LOWER MI EARLY ON SATURDAY. NOT MUCH OF A SURFACE REFLECTION...A OCCLUDED FRONT WILL MOVE INTO MI SATURDAY...BUT THEN GET LEFT BEHIND AS UPPER TROF DEPARTS. DEEPEST MOISTURE AND BEST MID-LEVEL FORCING WILL LARGELY BE OVERHEAD AT 12Z SATURDAY. LAKE ENHANCEMENT POTENTIAL IS PRETTY GOOD (850MB TEMPS AROUND -12C... DELTA T/S 15-16)...BUT 1000-850MB WINDS ARE MAINLY SSW...POTENTIALLY EXPOSING JUST WESTERN MACKINAC COUNTY AND PERHAPS THE LAKE MI COAST FROM LELAND SOUTHWARD. AND WITHOUT SUBSTANTIAL FORCING/CONVERGENCE AT LOWER LEVELS...THE SYNOPTIC SNOWFALL LOOKS LESS THAN IMPRESSIVE...A GENERAL 1-2 INCHES. WILL BRING LIKELY POPS INTO TVC/CAD AREAS AND WESTERN MACK CO OVERNIGHT...BUT NOT DO MORE THAN CHANCE ELSEWHERE FRI NIGHT/SAT DUE TO TIMING CONCERNS. MIN TEMPS FRI NIGHT MAINLY IN THE TEENS...MAX TEMPS SAT IN THE 20S. REST OF THE FORECAST...TREND OF MODERATING TEMPS BUT SOMEWHAT UNSETTLED WX STILL LOOKS GOOD INTO EARLY NEXT WEEK. 500MB FLOW REMAINS FAIRLY FLAT AND PROGRESSIVE ACROSS THE CONTINENT TO START THE WEEK...WITH MEAN TROFFING MOVING INTO THE WESTERN STATES EARLY NEXT WEEK. THIS LARGELY SHUTS OFF THE ARCTIC...AT LEAST FOR A TIME. AS FOR WX...ONE UPPER TROF OF PACIFIC ORIGIN WILL MOVE OVERHEAD ON SATURDAY. STRONG UPPER RIDGING (DOWNSTREAM OF THE WESTERN TROF) WILL BUILD IN BY SUNDAY NIGHT. AFTER THAT...A SERIES OF SHORTWAVES WILL EJECT SW-TO-NE ACROSS THE LAKES REGION...BEFORE THE MAIN TROF AXIS PASSES THRU TUE NIGHT. THE SATURDAY SYSTEM WILL BRING MAINLY LIGHT SNOW...WITH LIGHT LAKE EFFECT INTO THE NIGHT. THEN RIDGING AND WARM ADVECTION WILL SHUT OFF PRECIP...UNTIL DEEP SOUTHERLY FLOW BRINGS IN ABUNDANT MOISTURE FOR MONDAY. THIS COULD BE INTERESTING...AS 850MB TEMPS ARE WARMING TO AROUND +5C...AND SOUNDINGS ARE SUPPORTIVE OF A MAINLY LIQUID EVENT (SNOW STILL IN THE PICTURE IN EASTERN UPPER MI). THE SYNOPTIC PATTERN IS NOT AT ALL SUPPORTIVE OF FZRA...THERE/S NO HIGH TO SPEAK OF IN THE VICINITY. BUT ONE HAS TO BE A LITTLE BIT CONCERNED ABOUT FREEZING RAIN POTENTIAL...AT LEAST AT ONSET... BECAUSE THE GROUND IS SO COLD. COLD FRONT GOES THRU MONDAY NIGHT/TUESDAY...WITH SHARPLY COLDER AIR AND LAKE EFFECT BEHIND. ZOLTOWSKI && .APX WATCHES/WARNINGS/ADVISORIES... MI...LAKE EFFECT SNOW ADVISORY UNTIL 7 AM EST THURSDAY FOR MIZ008. LM...SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR LMZ342-344>346. LH...NONE. &&
Hazardous weather outlook, Jan 23, 10:55 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1055 PM EST WED JAN 23 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 241100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1055 PM EST WED JAN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...OVERNIGHT SCATTERED LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO AFFECT PORTIONS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE AT YOUR CONVENIENCE.
In the hours before
Local storm report, Jan 24, 12:18 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1218 AM EST THU JAN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM SNOW 1 N MANISTEE 44.26N 86.33W
01/24/2008 M6.5 INCH MANISTEE MI CO-OP OBSERVER
6HR TOTAL ENDING MIDNIGHT. STILL SNOWING HEAVILY. SNOW
DEPTH ESTIMATED 13 INCHES.
&&
JPBThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 12:50 AM EST | Lake Effect Snow Advisory | APX | Benzie, Grand Traverse, Leelanau | 10 hr |
Nearby
Lake Effect Snow Warnings in Michigan, 2008Every lake effect snow warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.